Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 96, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 8:28 PM CDT for Brown County, Illinois. It took effect at Mar 31, 2019, 10:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2019, 8:28 PM CDT (01:28 UTC)
- In effect from
- Mar 31, 2019, 10:00 PM CDT
- Expired
- Mar 31, 2019, 7:53 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 21.02 ft at Mar 31, 2019, 1:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
094
WGUS43 KLSX 310128
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
828 PM CDT Sat Mar 30 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...
La Moine River at Ripley
.This Flood Warning is a result of around 2 inches of precipitation
since Thursday. Little or no additional precipitation is forecast in
the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-010128-
/O.NEW.KLSX.FL.W.0096.190401T0300Z-190403T1912Z/
/RIPI2.1.ER.190401T0300Z.190402T0000Z.190402T1912Z.NO/
828 PM CDT Sat Mar 30 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the La Moine River at Ripley
* from Sunday evening to Wednesday afternoon.
* At 7:45 PM Saturday the stage was 20.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
evening and crest near 22.5 feet by Monday evening. The river is
forecast to fall below flood stage by Tuesday early afternoon.
* Impact: At 23.0 feet...Moderate flooding begins. Extensive
cropland is flooded below the gauge near the LaGrange Lock Road
bridge.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
La Moine River
Ripley 22.0 20.81 22.3 22.3 20.3 17.3 15.2
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$
Maples2 follow-up statements
287
WGUS83 KLSX 311349
FLSLSX
Flood Statement
National Weather Service St Louis MO
849 AM CDT Sun Mar 31 2019
...The flood warning continues for the following rivers in
Illinois...
La Moine River at Ripley
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-011348-
/O.EXT.KLSX.FL.W.0096.190401T2100Z-190403T2100Z/
/RIPI2.1.ER.190401T2100Z.190402T0000Z.190402T2100Z.NO/
849 AM CDT Sun Mar 31 2019
The Flood Warning continues for
the La Moine River at Ripley
* from Monday afternoon to Wednesday afternoon.
* At 7:45 AM Sunday the stage was 20.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow
afternoon and to crest near 22.1 feet by tomorrow evening. The
river is forecast to fall below flood stage by Tuesday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
La Moine River
Ripley 22.0 20.94 21.5 22.1 21.0 17.2 14.8
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$431
WGUS83 KLSX 010053
FLSLSX
Flood Statement
National Weather Service St Louis MO
753 PM CDT Sun Mar 31 2019
...The flood warning is cancelled for the following rivers in
Illinois...
La Moine River at Ripley
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-010123-
/O.CAN.KLSX.FL.W.0096.000000T0000Z-190403T2100Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 PM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the La Moine River at Ripley.
* At 6:45 PM Sunday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* The river will crest below flood stage at 21.0 feet Wednesday
evening.
* Impact: At 17.0 feet...Banks begin to overflow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
La Moine River
Ripley 22.0 20.62 20.5 20.4 20.8 20.8 18.1
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
3998 9064
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 7:13 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 30, 7:13 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 713 PM CDT Sat Mar 30 2019 .SHORT TERM... (Through Late Sunday Night) Issued at 316 PM CDT Sat Mar 30 2019 A strong cold front has shifted just southeast of our forecast area this afternoon with strong low level cold air advection behind it leading to falling temperatures this afternoon. There was post frontal precipitation across much of the forecast area this afternoon due to an upper level trough with a strong embedded shortwave moving through MO. The precipitation type was liquid rain from STL south and east, but was a mix of rain, sleet and snow north and west of STL as surface temperatures have fallen into the middle 30s. With air temperatures above the freezing mark and warm ground temperatures any accumulation was light and mainly on elevated surfaces and grassy areas with roads just wet. This precipitation should quickly exit the forecast area by early evening, followed by rapid clearing. Below normal temperatures are forecast tonight due to the clearing sky, diminishing winds, and surface dew points dropping into the teens to lower 20s. These unseasonably cold temperatures will continue through Sunday night with a clear sky and dry conditions as a surface ridge moves eastward from the Plains through MO and IL. GKS .LONG TERM... (Monday through Next Saturday) Issued at 316 PM CDT Sat Mar 30 2019 NW upper level flow will prevail for the first half of the work week as upper level ridging builds into the area. At the surface, we'll see high pressure slide to our southeast, turning our winds around to the south. Ridging aloft and high pressure at the surface will keep the weather fairly quite across the mid-Mississippi Valley. In fact, the only chance we have for precip is as a weak embedded shortwave ripples through the NW flow on Tuesday when model guidance spits out some scattered showers. Fortunately that southerly flow will keep temps warm enough so that any precip that does manage to reach the ground will fall as rain. Generally southerly flow will continue to moderate temps through mid week, allowing highs to push near 70 by Wednesday. Things should turn a bit more noisy by Wednesday night, when a deep upper trough is progged to sweep across the central CONUS. This will drive a surface low from the OK/TX panhandles on Wednesday night through NE MO by Thursday evening. Guidance is in reasonably good agreement showing WAA precip beginning around 06z Thursday before keeping varying degrees of precip around until the cold front sweeps through on Thursday night. This low track and timing certainly introduces at least some chance for strong thunderstorms on Thursday afternoon and evening, though plenty of time remains for forecast changes in these features. Furthermore, even if both those features hold, being several days away, it's nearly impossible to tell just how unstable we'll get once we're in the warm sector. For the time being, I will be sticking with thunder in the forecast and keep the mention of strong storms to this discussion. Beyond that storm, upper level ridging and surface high pressure will regain their hold on the region. This will likely set the stage for a quiet start to next weekend with highs again pushing toward 70. BSH && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 710 PM CDT Sat Mar 30 2019 Weather system is finally exiting region, so will have VFR flight conditions through the forecast period with gusty north winds diminishing by 03z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:51 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 351 PM CDT Sat Mar 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 351 PM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding will continue or is expected to occur at Hannibal, Saverton Lock and Dam, Clarksville Lock and Dam, and Winfield Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi, Missouri and Illinois Rivers. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, Mar 30, 7:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 ESE FLORISSANT 38.79N 90.30W
03/30/2019 M1.54 INCH ST. LOUIS MO TRAINED SPOTTER
SINCE MIDNIGHT. RAIN HAS ENDED.
&&
MABLocal storm report, Mar 30, 7:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 WSW WELDON SPRING 38.70N 90.68W
03/30/2019 M2.66 INCH ST. CHARLES MO OFFICIAL NWS OBS
STORM TOTAL SINCE 7 PM ON MARCH 28TH.
&&
MABLocal storm report, Mar 30, 7:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 NNW WOODSON TERRACE 38.75N 90.37W
03/30/2019 M2.56 INCH ST. LOUIS MO ASOS
STORM TOTAL SINCE 7 PM MARCH 28TH.
0700 PM HEAVY RAIN 4 SW COLUMBUS 39.95N 91.19W
03/30/2019 M1.79 INCH ADAMS IL ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH.
0700 PM HEAVY RAIN 4 NNE ASHLAND 38.82N 92.22W
03/30/2019 M2.07 INCH BOONE MO ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH.
&&Local storm report, Mar 30, 7:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 SSE SAUGET 38.57N 90.16W
03/30/2019 M1.93 INCH ST. CLAIR IL ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH AT ST.
LOUIS DOWNTOWN PARKS AIRPORT.
0700 PM HEAVY RAIN 4 S WELDON SPRING 38.66N 90.66W
03/30/2019 M2.18 INCH ST. LOUIS MO ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH AT
SPIRIT OF ST. LOUIS AIRPORT.
0700 PM HEAVY RAIN 4 NNE ORCHARD FARMS 38.93N 90.43W
03/30/2019 M2.35 INCH ST. CHARLES MO ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH AT ST.
CHARLES SMARTT FIELD.
&&Local storm report, Mar 30, 8:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SAT MAR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 NE JEFFERSON CITY 38.59N 92.16W
03/30/2019 M2.02 INCH CALLAWAY MO ASOS
STORM TOTAL SINCE 7 PM ON MARCH 28TH AT
JEFFERSON CITY MEMORIAL AIRPORT.
&&Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.